Harmonic Measures on the Sphere via Curvature-Dimension
Annales de la Faculté des sciences de Toulouse : Mathématiques, Série 6, Tome 26 (2017) no. 2, pp. 437-449.

On montre que la famille de mesures de probabilités sur la sphère n-dimensionelle, dont les densités sont proportionnelles a :

Sny1|y-x|n+α,

satisfait la condition de Courbure-Dimension CD(n-1-n+α 4,-α), pour tout |x|<1, α-n et n2. Le cas α=1 correspond à la distribution de probabilité qu’un mouvement Brownian partant de x atteigne la sphère (aussi appelee la “mesure harmonique” sur la sphère). En guise d’applications, des inegalités isopérimetriques et de trou spectral, ainsi que des estimées de concentration seront presentées. Nous discuterons aussi de possibles extensions de nos resultats.

We show that the family of probability measures on the n-dimensional unit sphere, having density proportional to:

Sny1|y-x|n+α,

satisfies the Curvature-Dimension condition CD(n-1-n+α 4,-α), for all |x|<1, α-n and n2. The case α=1 corresponds to the hitting distribution of the sphere by Brownian motion started at x (so-called “harmonic measure” on the sphere). Applications involving isoperimetric, spectral-gap and concentration estimates, as well as potential extensions, are discussed.

Publié le :
DOI : https://doi.org/10.5802/afst.1540
@article{AFST_2017_6_26_2_437_0,
     author = {Milman, Emanuel},
     title = {Harmonic Measures on the Sphere via Curvature-Dimension},
     journal = {Annales de la Facult\'e des sciences de Toulouse : Math\'ematiques},
     pages = {437--449},
     publisher = {Universit\'e Paul Sabatier, Toulouse},
     volume = {Ser. 6, 26},
     number = {2},
     year = {2017},
     doi = {10.5802/afst.1540},
     language = {en},
     url = {http://www.numdam.org/articles/10.5802/afst.1540/}
}
Milman, Emanuel. Harmonic Measures on the Sphere via Curvature-Dimension. Annales de la Faculté des sciences de Toulouse : Mathématiques, Série 6, Tome 26 (2017) no. 2, pp. 437-449. doi : 10.5802/afst.1540. http://www.numdam.org/articles/10.5802/afst.1540/

[1] Bakry, Dominique L’hypercontractivité et son utilisation en théorie des semigroupes, Lectures on probability theory (Saint-Flour, 1992) (Lect. Notes Math.), Volume 1581, Springer, 1994, pp. 1-114

[2] Bakry, Dominique; Émery, Michel Diffusions hypercontractives, Sémin. de probabilités XIX, Univ. Strasbourg 1983/84 (Lect. Notes Math.), Volume 1123, Springer, 1985, pp. 177-206

[3] Bakry, Dominique; Gentil, Ivan; Ledoux, Michel Analysis and geometry of Markov diffusion operators, Grundlehren der Mathematischen Wissenschaften, 348, Springer, 2014, xx+552 pages

[4] Bakry, Dominique; Qian, Zhongmin Volume comparison theorems without Jacobi fields, Current trends in potential theory (Theta Series in Advanced Mathematics), Volume 4, Theta, 2005, pp. 115-122

[5] Barthe, Franck; Ma, Yutao; Zhang, Zhengliang Logarithmic Sobolev inequalities for harmonic measures on spheres, J. Math. Pures Appl., Volume 102 (2014) no. 1, pp. 234-248 | Article

[6] Bobkov, Sergey G. Large deviations and isoperimetry over convex probability measures with heavy tails, Electron. J. Probab., Volume 12 (2007), pp. 1072-1100 (electronic only) | Article

[7] Bobkov, Sergey G.; Ledoux, Michel Weighted Poincaré-type inequalities for Cauchy and other convex measures, Ann. Probab., Volume 37 (2009) no. 2, pp. 403-427 | Article

[8] Borell, Christer Convex measures on locally convex spaces, Ark. Mat., Volume 12 (1974), pp. 239-252 | Article

[9] Brascamp, Herm Jan; Lieb, Elliott H. On extensions of the Brunn-Minkowski and Prékopa-Leindler theorems, including inequalities for log concave functions, and with an application to the diffusion equation, J. Funct. Anal., Volume 22 (1976), pp. 366-389 | Article

[10] Cordero-Erausquin, Dario; McCann, Robert J.; Schmuckenschläger, Michael A Riemannian interpolation inequality à la Borell, Brascamp and Lieb, Invent. Math., Volume 146 (2001) no. 2, pp. 219-257 | Article

[11] Cordero-Erausquin, Dario; McCann, Robert J.; Schmuckenschläger, Michael Prékopa-Leindler type inequalities on Riemannian manifolds, Jacobi fields, and optimal transport, Ann. Fac. Sci. Toulouse, Volume 15 (2006) no. 4, pp. 613-635 | Article

[12] Gallot, Sylvestre; Hulin, Dominique; Lafontaine, Jacques Riemannian geometry, Universitext, Springer, 2004, xv+322 pages

[13] Gromov, Mikhael; Milman, Vitali D. A topological application of the isoperimetric inequality, Am. J. Math., Volume 105 (1983) no. 4, pp. 843-854 | Article

[14] Kolesnikov, Alexander V.; Milman, Emanuel Brascamp–Lieb type inequalities on weighted Riemannian manifolds with boundary (https://arxiv.org/abs/1310.2526, to appear in J. Geom. Anal.)

[15] Kolesnikov, Alexander V.; Milman, Emanuel Poincaré and Brunn–Minkowski inequalities on the boundary of weighted Riemannian manifolds (https://arxiv.org/abs/1310.2526)

[16] Ledoux, Michel The geometry of Markov diffusion generators, Ann. Fac. Sci. Toulouse, Volume 9 (2000) no. 2, pp. 305-366 | Article

[17] Ledoux, Michel The concentration of measure phenomenon, Mathematical Surveys and Monographs, 89, American Mathematical Society, 2001, x+181 pages

[18] Lichnerowicz, Andre Variétés riemanniennes à tenseur C non négatif, C. R. Acad. Sci., Paris, Sér. A, Volume 271 (1970), pp. 650-653

[19] Lichnerowicz, Andre Variétés kählériennes à première classe de Chern non negative et variétés riemanniennes à courbure de Ricci généralisée non negative, J. Differ. Geom., Volume 6 (1971), pp. 47-94 | Article

[20] Lindenstrauss, Joram; Tzafriri, Lior Classical Banach spaces. II, Ergebnisse der Mathematik und ihrer Grenzgebiete, 97, Springer, 1979, x+243 pages

[21] Lott, John Some geometric properties of the Bakry-Émery-Ricci tensor, Comment. Math. Helv., Volume 78 (2003) no. 4, pp. 865-883 | Article

[22] Lott, John; Villani, Cédric Ricci curvature for metric-measure spaces via optimal transport, Ann. Math., Volume 169 (2009) no. 3, pp. 903-991 | Article

[23] Milman, Emanuel Beyond traditional Curvature-Dimension I: new model spaces for isoperimetric and concentration inequalities in negative dimension (https://arxiv.org/abs/1409.4109, to appear in Trans. Amer. Math. Soc.)

[24] Milman, Emanuel Beyond traditional Curvature-Dimension II: Graded Curvature-Dimension condition and applications (manuscript)

[25] Milman, Emanuel Sharp isoperimetric inequalities and model spaces for the curvature-dimension-diameter condition, J. Eur. Math. Soc. (JEMS), Volume 17 (2015) no. 5, pp. 1041-1078 | Article

[26] Morgan, Frank Geometric measure theory (a beginner’s guide), Elsevier/Academic Press, 2009, viii+249 pages

[27] Ohta, Shin-ichi (K,N)-convexity and the curvature-dimension condition for negative N, J. Geom. Anal., Volume 26 (2016) no. 3, pp. 2067-2096 | Article

[28] Perelman, Grisha The entropy formula for the Ricci flow and its geometric applications (2002) (https://arxiv.org/abs/math/0211159)

[29] Qian, Zhongmin Estimates for weighted volumes and applications, Q. J. Math., Oxf. Ser., Volume 48 (1997) no. 190, pp. 235-242 | Article

[30] von Renesse, Max-K.; Sturm, Karl-Theodor Transport inequalities, gradient estimates, entropy, and Ricci curvature, Commun. Pure Appl. Math., Volume 58 (2005) no. 7, pp. 923-940 | Article

[31] Schechtman, Gideon; Schmuckenschläger, Michael A concentration inequality for harmonic measures on the sphere, Geometric aspects of functional analysis (Israel, 1992–1994) (Oper. Theory, Adv. Appl.), Volume 77, Birkhäuser, 1995, pp. 256-273

[32] Sturm, Karl-Theodor On the geometry of metric measure spaces. I and II, Acta Math., Volume 196 (2006) no. 1, pp. 65-177 | Article

[33] Villani, Cédric Optimal transport - old and new, Grundlehren der Mathematischen Wissenschaften, 338, Springer, 2009, xxii+973 pages

[34] Wang, Feng-Yu Analysis for diffusion processes on Riemannian manifolds, Advanced Series on Statistical Science and Applied Probability, 18, World Scientific, 2014, xii+379 pages

[35] Wei, Guofang; Wylie, Will Comparison geometry for the Bakry-Emery Ricci tensor, J. Differ. Geom., Volume 83 (2009) no. 2, pp. 377-405 | Article